Topological Methods in Nonlinear Analysis

Existence of positive solutions to systems of nonlinear integral or differential equations

Xiyou Cheng and Zhitao Zhang

Full-text: Open access


In this paper, we are concerned with existence of positive solutions for systems of nonlinear Hammerstein integral equations, in which one nonlinear term is superlinear and the other is sublinear. The discussion is based on the product formula of fixed point index on product cone and fixed point index theory in cones. As applications, we consider existence of positive solutions for systems of second-order ordinary differential equations with different boundary conditions.

Article information

Topol. Methods Nonlinear Anal., Volume 34, Number 2 (2009), 267-277.

First available in Project Euclid: 27 April 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Cheng, Xiyou; Zhang, Zhitao. Existence of positive solutions to systems of nonlinear integral or differential equations. Topol. Methods Nonlinear Anal. 34 (2009), no. 2, 267--277.

Export citation


  • X. Cheng and C. Zhong, Existence of positive solutions for a second-order ordinary differential system , J. Math. Anal. Appl., 312 (2005), 14–23 \ref\key 2
  • D. Guo and V. Lakshmikantham, Nonlinear Problems in Abstract Cones, Academic Press, New York (1988) \ref\key 3
  • D. Guo and J. Sun, Nonlinear Integral Equations, (in Chinese, Shandong Press of Science and Technology, Jinan (1987)) \ref\key 4
  • A. Hammerstein, Nichtlineare intergralgleichungen nebst anwendungen , Acta Math., 54 (1929), 117–176 \ref\key 5
  • M. A. Krasnosel'skiĭ, Topological methods in the Theory of Nonlinear Integral Equations, Pergamon, Oxford (1964) \ref\key 6
  • M. G. Krein and M. A. Rutman, Linear operators leaving invariant a cone in a Banach space , Transl. Amer. Math. Soc., 10 (1962), 199–325 \ref\key 7
  • J. Sun and X. Liu, Computation for topological degree and its applications , J. Math. Anal. Appl., 202 (1996), 785–796 \ref\key 8
  • J. Wang, Existence of nontrivial solutions to nonlinear systems of Hammerstein integral equations and applications , Indian J. Pure Appl. Math., 31 (2001), 1303–1311 \ref\key 9
  • Z. Yang and D. O'Regan, Positive solvability of systems of nonlinear Hammerstein integral equations , J. Math. Anal. Appl., 311 (2005), 600–614 \ref\key 10
  • Z. Zhang, Existence of nontrivial solutions for superlinear systems of integral equations and applications , Acta Math. Sinica, 15 (1999), 153–162 \ref\key 11
  • C. Zhong, X. Fan and W. Chen, An Introduction to Nonlinear Functional Analysis, (in Chinese, Lanzhou University Press, Lanzhou (1998))